By using this site, you agree to the Privacy Policy and Terms of Use.
Accept
Medical Information, Documents, News - TheMediTary.Com Logo Medical Information, Documents, News - TheMediTary.Com Logo

TheMediTary.Com

Medical Information, Documents, News - TheMediTary.Com

  • Home
  • News
  • Drugs
  • Drugs A-Z
  • Medical Answers
  • About Us
  • Contact
Medical Information, Documents, News - TheMediTary.Com Logo Medical Information, Documents, News - TheMediTary.Com Logo
Search Drugs
  • Drugs
    • Latest Drugs
    • Drugs A-Z
    • Medical Answers
  • News
    • FDA Alerts
    • Medical News
    • Health
    • Consumer Updates
    • Children's Health
  • More TheMediTary.Com
    • About Us
    • Contact
Follow US
Home > Drugs > Upper respiratory combinations > Advil multi-symptom cold
Upper respiratory combinations

Advil multi-symptom cold

https://themeditary.com/drug/advil-multi-symptom-cold-7669.html
Medically Reviewed by Oluni Odunlami, MD TheMediTary.Com | Reviewed: Aug 16, 2023  Additional Content by TheMediTary.Com

Generic name: chlorpheniramine, ibuprofen, and pseudoephedrine [ klor-fen-eer-a-meen, eye-bue-pro-fen, soo-doe-ee-fed-rin ]

Drug class: Upper respiratory combinations

Availability: Over the counter

Pregnancy & Lactation: Risk data not available

Brand names: Advil allergy sinus, Advil childrens allergy sinus, Chlorpheniramine, ibuprofen, and pseudoephedrine

Contents
Uses Warnings Before Taking Dosage Side effects Interactions

What is Advil multi-symptom cold?

Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID). Pseudoephedrine is a decongestant.

Advil Multi-Symptom Cold is a combination medicine used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

Advil Multi-Symptom Cold may also be used for purposes not listed in this medication guide.

Warnings

Ibuprofen can increase your risk of fatal heart attack or stroke. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG). Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal.

Do not use this medicine if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.

How should I use Advil multi-symptom cold

Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.

Carefully follow the dosing instructions for the age and weight of your child. Ask a doctor or pharmacist if you have questions.

Take this medicine with food or milk if it upsets your stomach.

Shake the oral suspension (liquid) before you measure a dose. Use the dosing syringe provided, or use a medicine dose-measuring device (not a kitchen spoon).

Do not take this medicine for longer than 10 days without your doctor's advice.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine in the past few days.

Call your doctor if you have any new symptoms, or if you have a fever lasting longer than 3 days, stuffy nose lasting longer than 7 days, or any redness or swelling.

Chlorpheniramine can affect the results of allergy skin tests. Tell any doctor who treats you that you are using this medicine.

Store this medicine at room temperature away from moisture and heat.

Detailed Chlorpheniramine / ibuprofen / pseudoephedrine dosage information
Advil multi-symptom cold Dosage information (more detail)

Before Taking

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don't have any risk factors. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using this medicine, especially in older adults.

You should not use this medicine if you are allergic to chlorpheniramine, ibuprofen, or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use this medicine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke;

  • a heart attack, stroke, or blood clot;

  • stomach ulcers or bleeding;

  • a breathing problem, such as asthma, emphysema, or bronchitis;

  • liver or kidney disease;

  • a thyroid disorder;

  • glaucoma;

  • diabetes;

  • enlarged prostate or problems with urination; or

  • fluid retention.

If you are pregnant, you should not take this medicine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

What happens if I miss a dose?

Since Advil Multi-Symptom Cold is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

What should I avoid while using Advil multi-symptom cold?

Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to ibuprofen (such as aspirin, ketoprofen, or naproxen).

Advil multi-symptom cold side effects

Get emergency medical help if you have signs of an allergic reaction (sneezing, runny or stuffy nose, hives, wheezing or trouble breathing, swelling in your face or throat) or a severe skin reaction (fever, sore throat, burning eyes, skin pain, red or purple skin rash with blistering and peeling).

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

This medicine may cause serious side effects. Stop using this medicine and call your doctor at once if you have:

  • severe dizziness, trouble sleeping, or nervousness;

  • shortness of breath (even with mild exertion);

  • swelling or rapid weight gain;

  • a skin rash, no matter how mild;

  • severe headache, blurred vision, pounding in your neck or ears;

  • signs of stomach bleeding--bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;

  • liver problems--loss of appetite, stomach pain (upper right side), tiredness, itching, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); or

  • kidney problems--little or no urination, swelling in your feet or ankles, feeling tired or short of breath.

Common side effects of Advil Multi-Symptom Cold may include:

  • upset stomach, mild heartburn, nausea, vomiting;

  • bloating, gas, diarrhea, constipation;

  • dizziness, headache, nervousness;

  • flushing (warmth, redness, or tingly feeling);

  • mild itching or rash; or

  • ringing in your ears.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

See more: Advil multi-symptom cold Side Effects

What other drugs will affect Advil multi-symptom cold?

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine (Prozac), fluvoxamine, paroxetine, sertraline (Zoloft), trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Multi-Symptom Cold with any other medications, especially:

  • a blood thinner (warfarin, Coumadin, Jantoven);

  • heart or blood pressure medication, including a diuretic or "water pill"; or

  • steroid medicine (such as prednisone).

This list is not complete. Other drugs may affect Advil Multi-Symptom Cold, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

More about Advil multi-symptom cold (Chlorpheniramine, ibuprofen, and pseudoephedrine [ klor-fen-eer-a-meen, eye-bue-pro-fen, soo-doe-ee-fed-rin ])

Dosage information
Advil multi-symptom cold Side Effects
Drug images
Side effects
Drug class: Upper respiratory combinations

Patient resources

Ibuprofen, Pseudoephedrine, and Chlorpheniramine

Related treatment guides

Cold Symptoms
Allergic Rhinitis
Share this Article
Contents
Uses Warnings Before Taking Dosage Side effects Interactions
Related Drugs
Fidanacogene Elaparvovec
Cerave Anti-Itch
Centrum Adult
Crovalimab
Cyltezo Prefilled Syringe
Zepbound Pen
Mylanta One
Uretron Ds
Medihoney Wound And Burn Dressing
Lidotrode

Other drugs

Name Drug Class Updated
Fidanacogene Elaparvovec Drugs 03-Oct-2024
Cerave Anti-Itch Drugs 02-Oct-2024
Centrum Adult Drugs 02-Oct-2024
Crovalimab Drugs 02-Oct-2024
Cyltezo Prefilled Syringe Drugs 01-Oct-2024
Zepbound Pen Drugs 30-Sep-2024
Mylanta One Drugs 27-Sep-2024
Uretron Ds Drugs 27-Sep-2024
Medihoney Wound And Burn Dressing Drugs 26-Sep-2024
Lidotrode Drugs 26-Sep-2024
Libervant Drugs 26-Sep-2024
Moderna Covid-19 Drugs 25-Sep-2024
Beqvez Drugs 24-Sep-2024
Beqvez Drugs 24-Sep-2024
Beqvez Drugs 24-Sep-2024

Categories

  • FDA Alerts
  • Medical News
  • Health
  • Consumer Updates
  • Children's Health

About US

Welcome to TheMediTary.Com

Our website provides reliable and up-to-date information on various medical topics. We empower individuals to take charge of their health by simplifying complex medical jargon and providing practical tips and advice. We prioritize the privacy and confidentiality of our users and welcome feedback to improve our services.

Website use data of FDA and other sources

DMCA.com Protection Status Truste Protection Status Trust Mark Protection Status
HONcode logo We comply with the HONcode standard for trustworthy health information.
Quick Link
  • About Us
  • Contact Us
  • Editorial Policy
  • Privacy Policy
  • Accessibility Policy
  • Terms & Conditions
  • Disclaimer
  • DMCA
  • Do Not Sell My Personal Information
  • Sitemap
  • Care Notes
  • Health Guide
  • Professional
Drugs
  • New Drugs
  • Medical Answers
  • Drugs A-Z
  • Drug Classes
  • Drug Dosage
  • Pill Identifier
  • Consumer Infor
  • Side Effects
  • Inactive Ingredients
  • Pregnancy Warnings
  • Patient Tips
  • Treatments
News
  • Latest News
  • FDA Alerts
  • Medical News
  • Health
  • Consumer Updates
  • Children's Health
Find US
  • Medium
  • Google Site
  • Blogspot
  • API
  • Reddit
  • Tumblr
  • Scoop.it
  • Substack
  • Wordpress
  • Wix
  • Behance

© 2025 TheMediTary.Com All rights reserved. Operated by